MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 50-022-01-07
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: mdr 9610905-2018-00170.Reference exemption number e2017029.
 
Event or Problem Description
It was reported a twist drill broke and cut the surgeon's finger.Twist drill was being used at 40,000 rpm.It is stated in ifu 90-274-92-40 "twist drills are not designed to be used at speeds in excess of 5000 rpm.".
 
Additional Manufacturer Narrative
An investigation was performed using a stereo microscope revealed tensile cracks.Further observation determined there were no indications of material or manufacturing defects.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number identified was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to mechanical overload.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.Multiple mdr reports were filed for this event, please see associated report: mdr: 9610905-2018-00170.

Brand Name
TWIST DRILL
Common Device Name
DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau 78570
GM  78570
MDR Report Key7732793
Report Number9610905-2018-00149
Device Sequence Number2542492
Product Code HTW
UDI-Device Identifier00888118101327
UDI-Public(01)00888118101327
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
Report Date (Section F) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-022-01-07
Device Lot Number33199531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/14/2018
Event Location Hospital
Date Report to Manufacturer07/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;